The Community for Technology Leaders
Green Image
Issue No. 03 - March (1972 vol. 21)
ISSN: 0018-9340
pp: 260-268
Jack Sklansky , School of Engineering, University of California, Irvine, Calif. 92664.
Robert L. Chazin , Department of Mathematics, University of California, Irvine, Calif. 92664.
Bruce J. Hansen , Raytheon Data Systems, Norwood, Mass. 02067.
The minimum-perimeter polygon of a silhouette has been shown to be a means for recognizing convex silhouettes and for smoothing the effects of digitization in silhouettes. We describe a new method of computing the minimum-perimeter polygon (MPP) of any digitized silhouette satisfying certain constraints of connectedness and smoothness, and establish the underlying theory. Such a digitized silhouette is called a ``regular complex,'' in accordance with the usage in piecewise linear topology. The method makes use of the concept of a stretched string constrained to lie in the cellular boundary of the digitized silhouette. We show that, by properly marking the virtual as well as the real vertices of an MPP, the MPP can serve as a precise representation of any regular complex, and that this representation is often an economical one.

B. J. Hansen, J. Sklansky and R. L. Chazin, "Minimum-Perimeter Polygons of Digitized Silhouettes," in IEEE Transactions on Computers, vol. 21, no. , pp. 260-268, 1972.
85 ms
(Ver 3.3 (11022016))